Heroin is a highly addictive substance. It is a drug that falls under the opioid family tree. Heroin overdoses claim 5 lives per 100,000 lives in the U.S. alone. We, therefore, have an obligation to stop this trend before it’s too late by offering a heroin detox program in Ohio. Another way to reduce the statistics is to understand heroin overdose symptoms. It is only by knowing these symptoms that you can seek help for a victim.
If you are suffering from addiction yourself, you can confirm if you are experiencing any of the symptoms. You will then be able to determine if you need to seek immediate medical attention.
Heroin Overdose Symptoms
The signs of heroin overdose may vary from user to user. But some of these signs are universal to all the users. A heroin overdose occurs because of taking toxic levels of the drugs. Users have various reasons to exceed their limits. Victims who show signs of relapsing back to heroin use are the most vulnerable to overdoses. This is because, during their detox period, their tolerance for heroin reduces significantly. When they relapse, they might have the urge to over-consume the drug at their once “normal” dose. And since heroin can be toxic in just small amounts, the victims are very likely to suffer from an overdose.
Some common heroin overdose symptoms include:
- Shallow breathing or no breathing at all
- Tongue discoloration that accompanies the dry mouth
- The toenails, lips, and fingernails assume a blue tint
- Unconsciousness or even coma
- Extreme fatigue and disorientation
- Constipation and stomach cramps
What to Do If Someone Exhibits Heroin Overdose Symptoms
If you notice any of the signs above in a loved one, do not panic. Panicking only disorients your ability to react effectively to the situation. Instead, you ought to call 911 immediately. You should not under any circumstance try any home remedies on the victim. Home remedies in most cases delay the much needed professional medical care.
In some instances, however, you can use naloxone to alleviate the symptoms. Naloxone is a legal drug that helps opiate victims when they overdose. You should only use the drug if you have the training on how to administer it to opiate victims. Make sure to confirm if the drug use is legal in your state too.
Treatment for Heroin Abuse at Midwest Detox Center
Midwest Detox Center approach heroin abuse treatment in several ways. The facility has dynamic treatment plans that can best fit the individual’s needs.
These plans include:
- Women’s and men’s detox programs: Gender-specific programs help men and women feel comfortable during alcohol and drug detox.
- Group therapy program: This a therapeutic modality of treatment. It aims to make the individual reconnect with those around them. This helps the person to break free from the isolation that traps them in the cycle of addiction.
- Cognitive-behavioral therapy: In CBT, specialists determine how the overdose has interfered with your body’s reward system. The team will then help you to develop healthy coping mechanisms for dealing with addiction.
- Alumni program: A support program that helps you cope post-treatment. It reduces the chances of you relapsing.
Detox at Midwest Detox Center
Heroin overdose can be fatal if left untreated. However, you can still overcome the effects of addiction. You can do this by seeking for medical assistance as soon as you notice the heroin overdose symptoms in a person. Do not let an overdose take the life of a loved one or yourself. You can contact Midwest Detox Center by calling 833.647.0392 if in need of assistance. We shall respond as fast as possible. Let us help you overcome the nightmare of an overdose.